Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes persistent dizziness and fatigue while on Lisinopril and Famotidine?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3675 Questions

default
Posted on Tue, 23 Aug 2016 in Hypertension and Heart Disease
Question: Yes I've been taking FAMOTIDINE for a couple months now for heartburn
I also take LISONPORIL - HYDROCHLORIDE 20-25 MGS & SIMVASTATIN 40 MGS . I notice I feel lightheaded sometimes dizzy weak ....especially when doing ANY type of physical exertion even moving a few chairs ....
doctor
Answered by Dr. Panagiotis Zografakis 16 minutes later
Brief Answer:
could be the drugs

Detailed Answer:
Hello,

if all your tests are OK (including the hematocrit, creatinine, sodium, potassium, calcium, CPK, TSH, ESR) then it could be the drugs or psychological causes like depression. The drugs may affect you in more than one ways.

Your antihypertensive drugs may cause fatigue and dizziness particularly when the blood pressure is low (systolic less than 100mmHg) or when postural hypotension is present (that is low blood pressure when rising from the recumbent position). Simvastatin may cause weakness because it may affect the muscles. Finally famotidine is not 'innocent' either because it may - rarely though - cause both dizziness and fatigue.

Depression is a disorder that causes various symptoms. If you feel down all the time then you may be suffering from it. All the other potential causes will have to be excluded first...

What you can do: you can try to stop one drug at a time (let your doctor guide you on this) until you can detect whether any of them affects you in a negative way or not.

I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  Postural hypotension

doctor1 MD

Hi, I've been having a drop in BP when I go from sitting to standing and I feel like I'm on an elevator and very lightheaded when I stand up ....

doctor1 MD

I am currently taking Trazadone 50mg for depression and sleep problems, Klonopin .05mg for anxiety disorder and essential tremors in my hands, and...

doctor1 MD

This is a question about my mother, age 93. Mom has bad neck arthritis . No surgery. She had some injections in the neck and upper cervical,...

doctor1 MD

My Mother, 84, has postural hypotension, COPD,severe osteoarthritis,.

Blood pressure drops when stands. On medication to raise blood pressure,...

doctor1 MD

I stopped smoking 2 weeks ago and my hypertension has dropped dramatically from 150/95 to 110/75. (I'm 60 years old.) I have been taking a cocktail...

doctor1 MD

I am a 49 year old female...I keep getting what I feel like is a surge in my head. I had a CT scan done and everything came back fine..that is the...

doctor1 MD

name; MADHUMITA KODAL aged 43yrs. facing problems in front portion of head with giddiness,cramping hand&leg both,felling feeble at the time of...